Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A relation between two biharmonic Green's functions on Riemannian manifolds


Author: Dennis Hada
Journal: Trans. Amer. Math. Soc. 227 (1977), 251-261
MSC: Primary 31C10
MathSciNet review: 0430283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The biharmonic Green's function $ \gamma $ whose values and Laplacian are identically zero on the boundary of a region and the biharmonic Green's function $ \Gamma $ whose values and normal derivative vanish on the boundary originated in the investigation of thin plates whose edges are simply supported or clamped, respectively. A relation between these two biharmonic Green's functions known for planar regions is extended to Riemannian manifolds thereby establishing that any Riemannian manifold for which $ \gamma $ exists must also carry $ \Gamma $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 31C10

Retrieve articles in all journals with MSC: 31C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0430283-5
PII: S 0002-9947(1977)0430283-5
Keywords: Biharmonic Green's functions, biharmonic reproducing kernel, Riemannian manifold
Article copyright: © Copyright 1977 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia